• question-icon

    Suggest treatment for excessive sweating, fatigue and dizziness

default
Posted on Fri, 4 Aug 2017 in HIV and AIDS
Question: Hi.

Recently I had an exposure to HIV (possibly) I was the insertive partner. I am uncircumcised. I went to the dr and was prescribed a generic Atripla for PeP but have been getting sick. Are these side effects of medicine or stress?

1. Excess sweating
2. Fatigue
3. Vivid dreams
4. Sometimes cough infrequent worse at night
5. Dizziness

I am concerned with seroconversion of HIV I haven't had a noticeable fever took temperature earlier. Hovered around 36.5 - 37.3
doctor
Answered by Dr. Sunil Jangid 53 minutes later
Brief Answer:
These are side effects of medicine.

Detailed Answer:
Dear XXXX,

Welcome to HCM.

You had an exposure possibly with HIV but you had to tell me in detail about the exposure so that I can explain you in much better way how risky it was. You consulted the doctor and he prescribed you Atripla for PEP which contains Efavirenz and the symptoms you had are due to the side effect of this medicine nothing else. Don't get worried, consult your doctor again and ask him to change the regime. Further I will advice you to take the medicine either empty stomach or at-least 2-3 hours after having meal in night. For any furthe query feel free to ask me any time and I am here to help you out always.

Thank You
Above answer was peer-reviewed by : Dr. Remy Koshy
doctor
default
Follow up: Dr. Sunil Jangid 1 hour later
Unprotected sex with a person of unknown HIV status. I was the top. (MSM). In the mornnng noticed partner had a rash all over stomac and lower thighs. They claimed allergy rash from
Alcohol. Non itchy. I was suspicious and went immediately for PeP (within -2 hours of exposure)
doctor
Answered by Dr. Sunil Jangid 8 hours later
Brief Answer:
The risk is very unlikely.

Detailed Answer:
Dear XXXX,

Welcome back and thanks for the follow-up.

The exposure you had mentioned is risky but you had started PEP within the stipulated time limit which lowers your risk very significantly.

The rashes over stomach and lower thighs of your partner might be due to allergy or other skin infection not always to be of HIV so just calm down, allay the fear of HIV and move on in life.

For any further query feel free to ask me again and I am here to help you out.

Thank You


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Sunil Jangid

HIV AIDS Specialist

Practicing since :2009

Answered : 1971 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Efavirenz

doctor1 MD

HI I AM 31 MALE HAD SEX WITH CALL GIRL BY 7 DAYS BACK , ACCIDENTLY MY CONDOM BROKE DOWN , SHE HAD ORAL SEX WITH CONDOMS ALSO., I AM SCARED OF...

doctor1 MD

I have been taking Atripla for 10 years and recently decided with my doctor to switch to triumeq. I struggle with mood/anxiety and sleep problems...

doctor1 MD

Should I see my doctor? I am HIV positive and began my anti viral treatment 2 months ago. Efavirenz in the morning without food and truvada in the...

doctor1 MD

I have an person who tested positive for marijuana use via urine screening. He s on the drug Efavirenz. I found one study at WWW.WWWW.WW that...

Get personalised answers from verified doctor in minutes across 80+ specialties

130 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Sunil Jangid
  • Q - Do persistent dry cough after unprotected sex suggest HIV infection?

  • Q - What does my HIV rapid test report indicate?

  • Q - What are the chances of contracting HIV after having unprotected sex?

  • Q - Is the HIV DUO 4th generation test conclusive at 32 days post exposure?

  • Q - Is 4th generation chemiluminescence test for HIV conclusive at 28 days?

  • Q - Can HIV spread by using the medical scissors and tweezers?

  • Q - Is it possible for HIV RNA test not to detect virus if the viral load is...

  • Q - What are the risks of HIV when in contact with dry blood?

  • Q - Are negative HIV RNA test and third generation antibody test within...

  • Q - What are the chances of HIV transmission through protected sex?

backtotop2